# SDR 2001FA0000543

- Difficulty date: October 30, 2001
- Submitted: October 30, 2001
- Operation: General aviation
- Aircraft: N84LJ
- Make and model: Cessna 441
- Aircraft serial: 4410084
- Aircraft time: 5,155 hours, 4,736 cycles
- Engine: Garrtt TPE3318
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 57222061
- Condition: Cracked
- Location: Lt Center Wing
- Part time: 5,155 hours, 4,736 cycles
- Stage of operation: IN
- How discovered: W
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

DURING A SCHEDULED INSPECTION, IT WAS NOTED THAT THE LEFT WING CENTER SECTION CANTED RIB CAP P/N: 5722206-1 (LCWS 26.85) HAD A VISUALLY SUSPECT AREA ALONG THE BEND RADIUS BETWEEN THE CENTER WING MAIN SPAR (FS 177.45) AND FS 188.95. FURTHER INSPECTION USING FLUORESCENT PENETRANT REVEALED (2) CRACKS IN THE RADIUS. BOTH CRACKS ARE APPROXIMATELY 1INCH LONG. AFTER REMOVAL OF THE RIB CAP, CLOSE EXAMINATION OF THE PART REVEALED THAT THE CAP WAS MANUFACTURED WITH THE BEND RADIUS PARALLEL TO THE GRAIN OF THE METAL RESULTING IN A GRAIN SEPARATION TYPE CRACK.
